Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 59, NWS Shreveport, LA

July 13, 2007Nevada County, Arkansas

NWS Shreveport, LA issued this flash flood warning at Jul 13, 2007, 12:04 PM CDT for Nevada County, Arkansas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 13, 2007, 12:04 PM CDT (17:04 UTC)
Expired
Jul 13, 2007, 3:00 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Nevada County, AR

The radar

The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 1:20 PM CDTFLASH FLOODRosston, ARPOST OFFICE REPORTS SEVERAL ROADS WITH STANDING WATER AROUND TOWN.
Jul 13, 1:30 PM CDTFLASH FLOODBodcaw, ARHEAVY RAIN CAUSING SEVERAL INCHES OF WATER TO POOL ON COUNTY ROADS SURROUNDING TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 5.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2568 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2568 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 131705
FFWSHV
ARC099-132000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1204 PM CDT FRI JUL 13 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NEVADA COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 300 PM CDT

* AT 1202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THE POTENTIAL FOR FLASH FLOODING OVER THE WARNED AREA. UP TO
  TWO INCHES OF RAIN HAS FALLEN OVER THE SOUTHERN PORTION OF THE
  COUNTY IN ONE HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WILLISVILLE...ROSSTON AND FALCON

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3370 9346 3346 9347 3346 9312 3384 9291

$$

17

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 9:53 AM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jul 13, 9:53 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
953 AM CDT FRI JUL 13 2007

.DISCUSSION...

AREA RADARS SHOW DIMINISHING MCS CONTINUES TO WORK SE INTO THE
NORTHERN ZONES.  MAIN CONCERNS RIGHT NOW AREA W-E PARALLEL
ORIENTATION OF HEAVY RAINFALL TO THE RED RIVER.  THIS WILL ONLY
EXACERBATE FURTHER OVER THE NEXT 24 HRS.  ALSO...LATEST NAM FORECAST
SOUNDINGS STILL PUSH PWATS OVER THE 2 INCH MARK THIS AFTERNOON...SO
WE MAY ISSUE A FFA W/THE AFTERNOON PACKAGE.  FOR NOW...12Z KSHV
SOUNDING AND SATELLITE IMAGERY/CLOUD COVER INDICATE AFTERNOON TEMP
GRIDS LOOK GOOD.  NO UPDATE.

&&

.AVIATION...

THUNDERSTORM COMPLEX DRAWING NEAR TO I 30 FROM THE NW. MAY WEAKEN AS
IT MOVES SOUTHEAST BUT WILL DROP BOUNDARIES THAT WILL HELP FIRE
AFTERNOON CONVECTION. MOSTLY VFR CONDITIONS EXPECTED EXCEPT MVFR AND
GUSTY WINDS WITH CONVECTION. MAY ALSO SEE MVFR OR SPOTTY IFR
CONDITIONS DURING THE MORNING HOURS SATURDAY. /17/

&&

.PREV DISCUSSION... /ISSUED 450 AM CDT FRI JUL 13 2007/

DISCUSSION...
NW FLOW IS GIVING ME HEADACHES THIS MORNING WITH THE FORECAST...AS
PROGS HAVE DONE OF POOR JOB WITH THE INITIALIZATION OF THE MCS OVER
OK...ALTHOUGH THE 00Z/06Z RUN OF THE NAM THURSDAY MORNING DID WELL
WITH THE DEVELOPMENT OF SCATTERED CONVECTION ACROSS SE OK/SW AR
EARLIER THIS MORNING. GIVEN INCONSISTENCIES IN THE MODELS THIS
MORNING...WILL REMAIN RATHER CONSERVATIVE WITH THE FORECAST...WITH
LITTLE CONFIDENCE IN PINPOINTING THE MORE WIDESPREAD AREAS FAVORED FOR
POTENTIALLY HEAVY RAINFALL...GIVEN THE UNCERTAIN MESOSCALE AND
SYNOPTIC FEATURES EXPECTED TO BE IN PLACE THIS WEEKEND.

OK MCS HAS BECOME MORE OUTFLOW DOMINANT OVER THE LAST CPL.
HRS...RACING SWD INTO S OK AND TOWARDS N TX...WHERE GREATER SFC BASED
INSTABILITY IS BASED. AIR MASS OVER THE REGION IS QUITE A BIT MORE
STABLE...IN WAKE OF CONVECTION THURSDAY EVENING...AND ASSOCIATED OUTFLOW
BOUNDARIES WHICH RAN RAMPANT ACROSS THE REGION. 9Z MSAS ANALYSIS
INDICATES A WEAK SURFACE TROUGH EXTENDING FROM A SFC LOW NEAR
SPS...WHICH RAN SE ACROSS EXTREME NE TX INTO NW LA. SFC THETA-E
ANALYSIS ALSO CONTINUES TO INDICATE ANOTHER SURFACE BOUNDARY EXTENDING
FROM ECNTRL OK INTO CNTRL AR...IN VC OF AN 850MB THETA-E AXIS WHICH
CONTRIBUTED TO THE TRAINING CONVECTION EARLIER THIS MORNING OVER SW
AR. CURRENT MCS WILL LIKELY REINFORCE THE NE TX SURFACE TROUGH S A BIT
THIS MORNING...WHICH WILL BECOME A FOCUS FOR CONVECTION THROUGH THE
DAY AS SHORTWAVE ENERGY CONTINUES TO DROP SE ACROSS OK/N TX TODAY. DID
CONTEMPLATE A FLASH FLOOD WATCH FOR SE OK/EXTREME NE TX TODAY...BUT
STABILITY OF OUR AIR MASS...AND MORE SWD PROGRESSION OF THE CURRENT
MCS TOWARDS THE BETTER INSTABILITY ACROSS S OK/N TX LEADS ME TO
BELIEVE THAT THE LOCALIZED FLOODING THREAT THROUGH MUCH OF TODAY WILL
REMAIN OVER JUST A SMALL PORTION OF THE AREA. HOWEVER...DID INCLUDE
HEAVY RAINFALL MENTION FOR SE OK/SW AR/EXTREME NE TX TODAY...IN VC OF THE
TWO AFOREMENTIONED BOUNDARIES. ELSEWHERE...SCATTERED CONVECTION IS
EXPECTED BY AFTERNOON WITH ADDED HEATING/OUTFLOW INTERACTION.

SHORTWAVE TROUGH IS EXPECTED TO APPROACH THE RED RIVER VALLEY OF SE
OK/NE TX LATE THIS AFTERNOON PER THE GFS/NAM...ALTHOUGH THE NAM/UKMET
REMAINS CONSISTENT FROM ITS RUNS THURSDAY IN PROGRESSING THE TROUGH TO
THE COAST. HOWEVER...THE GFS REMAINS A BIT SLOWER...BUT ALL MODELS DO
COMPROMISE A SOLUTION IN MAINTAINING SUBTLE TROUGHINESS OVER NE TX/SW
AR...BECOMING BETTER AMPLIFIED THIS WEEKEND. PW/S EXPECTED TO REMAIN
AOA 2 THIS WEEKEND...THUS AFTERNOON HEATING/LEFTOVER MESOSCALE
BOUNDARIES AND POTENTIAL GRADUAL DEEPENING OF THE TROUGH/CLOSED LOW
WILL ENHANCE CONVECTION COVERAGE. HEAVY RAINFALL CERTAINLY POSSIBLE
THIS WEEKEND...BUT GIVEN THE INCONSISTENCIES IN THE EXACT POSITION OF
THE TROUGH/ITS DEVELOPMENT AS A FOCUSING MECHANISM...WILL OPT TO
MAINTAIN HEAVY RAINFALL MENTION/POTENTIAL FLOODING IMPACTS IN THE
MORNING HWO...RATHER THAN IN THE CURRENT FORECAST.

MEDIUM RANGE GUIDANCE CONTINUES TO MAINTAIN THIS PERSISTENT PATTERN OF
TROUGHINESS OVER NE TX/SW AR/NW LA THROUGH AT LEAST LATE
MONDAY...BEFORE THE SUBTROPICAL BERMUDA RIDGE BEGINS TO RETROGRADE W
OVER THE SE/GULF COAST STATES. THIS WILL IN EFFECT ALLOW THE TROUGHING
PATTERN TO SHIFT W ACROSS TX THROUGH MIDWEEK...THUS TAPERING OUR RAIN
CHANCES FROM E TO W...AND ALLOWING SOME OF THE HOTTEST TEMPS THIS
SUMMER SEASON TO BUILD IN BY LATE WEEK. HAVE ADJUSTED POPS/TEMPS IN
THE EXTENDED TO REFLECT THIS THINKING.

PRELIMS ARE NEXT...

15

AVIATION...
UNDER INFLUENCE OF AN INCREASING NW FLOW ALOFT...SCATTERED TSTMS
ALONG THETA-E AXIS ACROSS NORTHERN FRINGE OF CWA...NOT DIMINISHING
AT ALL OVERNIGHT. THIS ARCING AXIS WILL LIKELY SLOWING SHIFT SOUTHWARD
DURG THE MORNING HOURS. WITH TEMP/DEWPOINT SPREADS OF 2 TO 6
DEGREES...MAY SEE SOME PATCHY FOG LATER TONIGHT. HOWEVER...PRESENCE
OF UPPER LEVEL CLOUDS WILL LIMIT FOG DEVELOPMENT. /VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  93  73  90  73 /  40  40  50  40
MLU  92  72  88  71 /  40  40  50  40
DEQ  87  69  89  69 /  70  40  30  30
TXK  89  71  89  71 /  60  40  50  40
ELD  90  71  88  71 /  50  40  50  40
TYR  90  73  88  72 /  40  50  40  40
GGG  92  72  89  72 /  40  50  40  40
LFK  93  74  91  72 /  20  40  50  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17/44
Hazardous weather outlook, Jul 13, 12:00 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI JUL 13 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI JUL 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
SOUTH INTO SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND NORTHWEST AND
NORTH CENTRAL LOUISIANA THIS AFTERNOON...ALONG THE LEADING EDGE OF AN
UPPER LEVEL DISTURBANCE THAT CONTINUE MOVING THROUGH NORTH TEXAS
AND NORTH LOUISIANA THIS AFTERNOON.  OUTFLOW BOUNDARIES LEFTOVER
FROM THIS CONVECTION...IN ADDITION TO DIURNAL HEATING AND A WEAK
SURFACE TROUGH EXTENDING FROM THE MIDDLE RED RIVER VALLEY...SOUTHEAST
INTO NORTHEAST TEXAS AND NORTHWEST AND CENTRAL LOUISIANA...WILL FOCUS
ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS DURING THE DAY.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...WITH DAMAGING WINDS THE
MAIN THREAT.  HOWEVER...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS
WELL FROM THUNDERSTORMS THAT DO DEVELOP THIS AFTERNOON...WITH AREAS
OF SOUTHEAST OKLAHOMA...ADJACENT SOUTHWEST ARKANSAS...AND EXTREME
NORTHEAST TEXAS WITH THE GREATEST THREAT FOR LOCALIZED FLOODING.
ADDITIONAL SHOWERS AND THUNDERSTORMS MAY REDEVELOP TONIGHT OVER THE
FOUR STATE REGION...ESPECIALLY OVER NORTHEAST TEXAS...AS THE UPPER
LEVEL DISTURBANCE BEGINS TO STALL OUT OVER NORTHCENTRAL AND NORTHEAST
TEXAS...AND SOUTHWEST ARKANSAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE POTENTIAL FOR HEAVY RAINFALL AND FLOODING WILL INCREASE
THIS WEEKEND OVER PORTIONS OF THE FOUR STATE REGION...AS THE
UPPER LEVEL DISTURBANCE REMAINS NEARLY STATIONARY OF NORTHCENTRAL AND
NORTHEAST TEXAS...AS WELL AS SOUTHWEST ARKANSAS THROUGH AT LEAST LATE
MONDAY.  AMPLE MOISTURE...DIURNAL HEATING...AND THE PRESENCE OF THIS
UPPER LEVEL DISTURBANCE WILL BE ENOUGH TO INITIATE SCATTERED SHOWERS
AND THUNDERSTORMS THIS WEEKEND ACROSS THE AREA...WITH THE POTENTIAL
FOR LOCALLY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. ISOLATED
SEVERE THUNDERSTORMS CAN NOT BE RULED OUT AS WELL...WITH THE
POTENTIAL FOR DAMAGING WINDS. THIS TREND WILL CONTINUE THROUGH AT
LEAST TUESDAY...BEFORE THIS UPPER LEVEL DISTURBANCE SLOWLY BEGINS TO
SHIFT WEST ACROSS TEXAS AND AWAY FROM THE FOUR STATE REGION.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL...MAY BE NEEDED THIS AFTERNOON AND TONIGHT OVER SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...AS WELL AS PORTIONS OF NORTHEAST
TEXAS AND NORTHERN LOUISIANA.

44

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 11:46 AM CDTSevere Thunderstorm WarningSHVLafayette, Nevada44 min
Jul 13, 3:04 PM CDTFlash Flood WatchSHVColumbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more23 hr

Nearby

Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.